FOSAD 2007

Programme

Lecturers
  1. Ross Anderson
  2. Ulfar Erlingsson
  3. Cathy Meadows
  4. Chris Mitchell
  5. George Necula
  6. Bart Preneel
  7. Jean-Jacques Quisquater
  8. Roberto Segala
List of courses
 
Open sessions
 
Arrivals
Sun 09: reception all the day.
 
Lunch
 
  • Mon 10: 12:30-14:30
  • Tue 11: 13:30-15:00
  • Wed 12: 13:30-15:00
  • Thu 13: 12:30-14:30
  • Fri 14: 12:30-14:00
  • Sat 15: 13:30
Sept. 09 Sept. 10 Sept. 11 Sept. 12 Sept. 13 Sept. 14 Sept. 15 Sept. 16
Sun Mon Tue Wed Thu Fri Sat Sun
08.00
08.45
Arrivals Breakfast
09.00 3. 3. 6.
09.30 1. 4.
pdf II
6.
pdf
11.00
11.30 2.
pdf
2.
 
7.
12.30
13.30
14.00 5.
14.30 8.
pdf
5.
pdf
15.00 Open 4.
pdf I
16.00
16.30 7.
17.00 Open
17.30
18.00
18.30
19.00 Welcome
Dinner
Courses
  1. API Security and Security Economics
    3 hours (Mon 10, 09:30-12:30).

  2. Low-level Software Security
    4 hours (Tue 11, 11:30-13:30 and Wed 12, 11:30-13:30).

  3. Application of Formal Methods to Cryptographic Protocol Analysis
    4 hours (Tue 11, 09:00-11:00 and Wed 12, 09:00-11:00).

  4. Trusted Mobile Platforms
    5 hours (Wed 12, 15:00-17:00 and Thu 13, 09:30-12:30).

    Trusted computing technology, which is already present in many recently manufactured PCs, has the potential to revolutionise many aspects of the secure management of IT, particularly in a corporate environment. In recent years, attention has been directed at how this technology might be deployed more broadly, including in a mobile and ubiquitous computing environment. In this talk we aim to do two main things. Firstly we will review the operation of trusted computing technology, which now appears likely to be implemented in future mobile devices (including mobile Phones, PDAs, etc.). Secondly we will consider the possible applications of this technology in mobile devices, e.g. IMEI protection, SIMlock, OMA DRM, and secure application download, and how these applications can be supported using trusted computing technology.

  5. Language-Based Security
    4 hours (Thu 13, 14:30-16:30 and Fri 14, 14:00-16:00).

  6. Cryptographic Algorithm Engineering and Provable Security
    5 hours (Fri 14, 09:30-12:30 and Sat 15, 09:00-11:00).

    Today we use cryptology in our mobile phones, bank cards and car keys; a few years from now we will live in a world with ubiquitous or pervasive computing with crypto everywhere around us. At the same time our society is becoming increasingly dependent on this technology. Researchers in cryptology have been working for more than 25 years on provable security. Nevertheless, we read regularly in the newspaper that algorithms or their implementations have been broken (DES, MD5, SHA-1, A5/1 etc.). In this talk we will try to explain this paradox, by discussing the strengths and limitations of provable security in cryptology. As cases studies we use the area of hash functions, MAC algorithms and public-key encryption (RSA).

  7. Embedded Systems Security and Cryptographic Coprocessors
    4 hours (Fri 14, 16:30-18:30 and Sat 15, 11:30-13:30).

  8. Quantitative Aspects in the Analysis of Crypographic Protocols
    3 hours (Mon 10, 14:30-17:30).
Open sessions programme

September 11

15:00   Confidential Information Flow Detection for Symbolic Transition System
    Jeremy Dubreil (INRIA Rennes, France)

15:30   Reasoning About Some Security Protocol Implementation Details
    Alfredo Pironti (Politecnico di Torino, Italy)

16:30  Cryptographic Application of Trace Zero Varieties
    Emanuele Cesena (Università degli Studi RomaTRE, Italy)

17:00   SESAME: Security for Extensible Software Architectures in Mobile Environments
    Phu H. Phung (Chalmers University of Technology, Sweden)

September 13

17:00   Privacy-Preserving Access Point Discovery for Mobile Devices
    Janne Lindqvist (Helsinki University of Technology, Finland)

17:30   Authentication Protocols based on Human Comparison of Short Digests in Security Pervasive Computing
    Long Nguyen (University of Oxford, UK)